W.L. GORE & ASSOCIATES GORE SYNECOR INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
GKFC12 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Hernia (2240); Tissue Breakdown (2681); No Code Available (3191)
| Date of Event |
12/22/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional patient code: (b)(4).(b)(6).It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, pain, exposure (extrusion), bowel obstruction and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, infection, inflammation, adhesion, fistula formation, seroma formation, perforation, wound dehiscence, wound complications, pain, bowel obstruction, ileus, revision/resurgery, device contraction, fever, hernia recurrence.¿ the gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.When operative infection is suspected, dissection of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿.
Event or Problem Description
It was reported to gore that the patient underwent open reconstruction of the abdominal wall following breast reconstruction on (b)(6) 2017 whereby a gore® synecor intraperitoneal biomaterial.The complaint alleges that on (b)(6) 2017, an additional procedure occurred whereby explant of the gore device was performed.The following was reported: ¿after implantation the mesh contracted, [separated] from the rectus [fascia], and began protruding through a wound that about two months after implant.Contraction is visible on protruding mesh in photographs.She required debridement procedure on (b)(6) and underwent open surgery on (b)(6) 2017 to remove the mesh and to perform a primary repair.She was discharged on (b)(6).Post-op, she had a wound vac and required antibiotics until (b)(6) 2018.¿ it was reported the patient alleges the following product deficiencies: contraction, infection, recurrence, and migration.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated result code.Conclusion code remains unchanged.
Additional Manufacturer Narrative
Added medical history.Conclusion code remains unchanged.Added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: operative records dated (b)(6) 2017 state the patient underwent ¿1.Right breast reconstruction with immediate abdominally-based perforator free flap for breast reconstruction.2.Reconstruction of right hemi-abdominal wall with implantation of retrofacial biosynthetic mesh.3.Application of waistline incisional negative pressure dressing 4.Spy perfusion assessment of mastectomy flap and free flap.¿ postoperative diagnosis states: ¿right breast invasive lobular carcinoma.¿ the (b)(6) 2017 records state the patient "is a 59-year-old woman who was recently diagnosed with an invasive lobular carcinoma of the right breast.After being fully counseled on options by dr.(b)(6), she presented to me for counseling on reconstructive options.She chose a non-nipple-sparing mastectomy for her right breast and after being counseled on the various and sundry options, elected to proceed with right-only breast surgery, and for reconstruction requested an immediate diep flap, which i sanctioned.¿ the (b)(6) 2017 operative report states regarding the breast reconstruction: ¿there was no accompanying artery suitable for microsurgery, so we continued with a deeper dissection and followed our plan which was initially to raise a right hemiabdominal flap to the right breast, preserving, if needed, the left hemi-abdomen as a pedicle tram.We carried the dissection from the point in the flank and raised the skin and fat off of the anterior abdominal wall fascia.When we got to the level of the linea semilunaris, we slowed the dissection and went into a lower bovie setting and used, per our routine, a freer elevator to perform a blunt careful dissection along the fascia.In so doing, we identified 1 sizeable periumbilical medial lobe perforator and an adjacent lateral lobe perforator and just caudal to that on the abdominal wall, another lateral lobe perforator.We then quickly tested these and decided to sacrifice the medial lobe perforator, which was clipped and divided and then having completed the suprafascial dissection, we lined up the 2 lateral lobe perforators, entered the fascia using a 15 blade just above the superior of the 2 and then performed an intramuscular dissection which was a true perforator dissection, sparing all muscle.¿ the (b)(6) 2017 operative records continue regarding the breast reconstruction: ¿we carried this all the way down through the muscle until we got into the lateral space and then we were able to carry the dissection all the way down to the vessel's origin off the iliac.We then put vascular tape around the artery and vein.There was only 1 vein.When dr.(b)(6) was finished and we were still carrying on the flap dissection, we divided and conquered.I worked with ms.(b)(6), rn, to finish the last stages of vessel dissection in the groin and (b)(6) went to the chest and removed the 3rd rib cartilage and then a subperichondrial dissection and found and prepared the right internal mammary artery and vein.Again, in the chest, there was interestingly only 1 particularly usable vein.These were dissected circumferentially and prepared for microsurgery.¿ the (b)(6) 2017 operative report states that after the mastectomy and right breast reconstruction was performed: ¿dr.(b)(6) and (b)(6), rn, worked to repair the donor site defect in the right hemiabdominal wall.That was done by undermining the fascia by several cm in both directions and then they implanted a piece of gore synecor mesh that was reference (b)(4), s/n number was (b)(4).It was cut down to size and ultimately implanted by placing parachuted 2-0 pds horizontal mattress sutures in all directions and then closing the fascia over this with a looped 0 pds suture.They also anesthetized the abdominal wall by injecting bupivacaine in and around this repair.The abdominal donor site was then drained with two 19-blake drains brought through far posterior flank counterincisions on trocar.The drains were secured to the skin with 0 silk stitches.We asked for the waist to be flexed so that we could close the skin and the skin was closed by placing a running monoderm barbed suture through scarpa fascia and then similarly subcuticular closure was done with a barbed dermal suture.¿ the (b)(6) 2017 operative records state: ¿a counterincision was made in the advanced abdominal wall flap and the umbilicus was pulled up on a setting suture and inset and an umbilicoplasty was performed and this was done with deep 2-0 vicryl suture and then a running 5-0 fast-absorbing gut suture at the level of the skin.Before being able to close the abdominal wall, obviously the left hemi-abdominal flap was sheared off.There was no fascial entry.That was weighed and i used that to estimate the weight of the right hemi-abdominal flap which was 720 grams.At the end of the case, we cleaned and dried the skin of the waist and we applied a customizable prevena incisional negative-pressure dressing to the waistline incision, including a superior extension to cover the umbilicoplasty.The right breast was covered with a sheet of xeroform.¿ the records confirm a gore® synecor intraperitoneal biomaterial (gksc12/15358337) was implanted during the procedure.Records dated (b)(6) 2017 state the patient was seen for postoperative follow up from her (b)(6) 2017 procedure.¿she feels that she's recovered fairly well from the surgery, but was concerned about some exertional dyspnea; her pulse ox at time of arrival was 92~-0.¿ abdominal exam notes state: ¿protuberant, wearing post op support belt: scar not examined , soft, nt/nd, bs present, some guarding no rebound, no masses palpated, no hepatosplenomegaly, no hernias present.¿ ct scan records dated (b)(6) 2017 state: ¿upper abdomen: no abnormality noted.¿ ¿impression: recent surgical changes of the right breast and axillary region.2.Pulmonary embolus or other abnormality noted.¿ records dated (b)(6) 2017 state the patient was seen for fever.¿59-year-old female on chemotherapy for breast cancer also recent surgery and recent breast reconstruction with tram flap.Patient's last chemotherapy was friday (6 days ago.Today the patient took a laxative because she had not passed stool in several days and developed some watery diarrhea.She has passed several watery stools and some blood with stool during the day today.Tonight she noted a temperature of 100.4 called her oncologist and was told to come to the hospital to be evaluated.She feels extremely thirsty and feels dehydrated likely due to the volume of diarrhea.¿ pulmonary exam state: ¿she has rales (small amount of fine crackles in the right chest).¿ abdominal exam notes state: ¿soft.Bowel sounds are normal.She exhibits no distension and no mass.There is no tenderness.There is no rebound and no guarding.¿ impression from the (b)(6) 2017 visit states: ¿labs reviewed white count is 1800.Patient does not look ill.Case discussed with dr.(b)(6) covering for oncology the patient's mas cc risk score is high number which means low risk we will discharge prescribed moxifloxacin and patient will check in with dr.(b)(6) tomorrow.She will follow-up on monday to have her blood counts rechecked.¿ a urine culture report dated (b)(6) 2017 regarding a specimen collected (b)(6) 2017 states: ¿urine culture, comprehensive result: colony count greater than 10,000 cfu/ml beta streptococcus group b.¿ history and physical records dated (b)(6) 2017 state: ¿59 year old post-menopausal woman with history of htn, hypothyroidism, hyperlipidemia discovered breast lump in (b)(6) 2017.Initial mammogram was negative but eventually referred to breast center for persistent symptoms.Biopsy showed invasive lobular carcinoma, er+, pr+, stage iiia.Underwent mastectomy with ln excision and reconstruction with diep free flap using tissue expander on (b)(6) 2017.She underwent a lymph node dissection on (b)(6) 2017.With regards to her abdominal wound, she init[i]ally had closure and healing.However the returned to clinic on (b)(6) 2017 and was noted to have devitalized tissue with wound opening and the wound was debrided.She returned for ev[a]latuion on december 5 and wound appeared to be opening with yellow fatty tissue exposed.The wound was debrided and a few vicryl sutures were removed.¿ records for the (b)(6) 2017 and (b)(6) 2017 visits and debridements were not provided.The (b)(6) 2017 records dated (b)(6) 2017 state: ¿started chemotherapy with cytoxan/ adriamycin on (b)(6) 2017.One week later she developed low grade fever, 100.4 and loose stools shortly after taking laxatives.Seen in ed on (b)(6) 2017 with wbc 1.4.She did not appear toxic, and was discharged on moxifloxacin.She has noted increased discharge and tunneling of the abdominal wound over the last week and recently noted exposed mesh.She is now being admitted for operative exploration, mesh debridement, possible fascial and muscle closure, possible wound vac placement and antibiotics.¿ abdominal exam notes state: ¿positive for abdominal pain, diarrhea and nausea.Negative for vomiting.¿ ¿skin: positive for wound.¿ infectious disease consultation records dated (b)(6) 2017 state: ¿she was noted to have abdominal wound dehiscence in november, prompting debridement of necrotic fat on (b)(6) 2017.No cultures were obtained.Patient reports significant drainage from her wound for the last few weeks.She also noted malodor.She was not having problems with fevers until (b)(6) 2017 when she had fever and loose stools.No change to the wound, then.She was seen in the emergency room that day.Urinalysis was negative, blood culture negative, gi panel also negative.Patient was empirically given ciprofloxacin ×3 days, which she did finish.Fevers resolved.She is continued 3 day week wound vac dressing changes without problems other than persistent drainage and malodor.She reports no periwound erythema or worsening pain.She also reports no further fevers.Her wound nurse change the wound vac on (b)(6) 2017 and noted exposed mesh.Patient called her plastic surgeon who instructed to come to the hospital for admission (b)(6) 2017.¿ records for debridement of necrotic fat on (b)(6) 2017 were not provided.The (b)(6) 2017 infectious disease consult notes state: ¿on admission, patient was afebrile with a wbc count of 12.6.She was empirically started on vancomycin iv and zosyn.Plan is for the patient to go to the operating room today for abdominal wound debridement and mesh removal.Infectious disease was consulted regarding antibiotic management.Currently, patient is feeling better since starting antibiotics.She's having a positive nausea, vomiting or diarrhea.She remains afebrile.Her wound vac was removed and she has been packing in place.Otherwise, no other complaints.¿ the (b)(6) 2017 infectious disease consult notes state: ¿assessment notes state: ¿abdominal incisional dehiscence - wound dehisced and was debrided in the office on (b)(6).Thought to be necrotic fat.Started local wound care with wound vac.Pt reports foul odor with increased drainage for a few days pta.On (b)(6), home wound nurse noted mesh.¿ ¿abdominal mesh infection - (+)green drainage from wound with malodor.Mesh exposed and no doubt infected.Plan for surgical debrided with mesh removal later today.Recommend or cx to help guide [antibiotics].Agree with vancomycin iv and zosyn for now.No periwound erythema or necrosis, but some induration.Add clindamycin for now.May require home iv [antibiotics] pending [culture] results.¿ ¿h/o fever (b)(6) 2017 - seen in ed.(+)loose stools at that time as well.Blood cx, gi panel negative.Given cipro x 3 days, which she completed.Fevers resolved.¿ ¿leukocytosis - on admission.Secondary to abdominal wound infection.Neulasta.May be combination of both.¿ records for the (b)(6) 2017 debridement were not provided.Additionally, records for the (b)(6) 2017 home visit were not provided.Operative records dated (b)(6) 2017 state the patient underwent ¿1.Debridement of open wound of the abdomen, including skin subcutaneous tissue fascia and removal of previously placed bio-synthetic synecor mesh.2.Primary closure of right rectus fascia primarily with vloc suture.3.Scar revision and complex closure of abdominoplasty waistline incision for 20 cm on the right flank.¿ postoperative diagnosis states: ¿right breast cancer status post abdominally based diep microvascular free flap reconstruction.Open wound of the right hemi-abdominal donor site with exposure of infected retro-rectus mesh.¿ the (b)(6) 2017 operative report states: ¿i began surgery by sharply debriding the right open abdominal wound.A scalpel was used to debride devitalized tissue in the skin and subcutaneous and fascial layers.A scalpel was used to release sutures which were previously placed to hold the biosynthetic mesh in the retro-rectus position.The rectus fascia had separated and the mesh was obviously exposed.It was challenging but ultimately the mesh was removed in its entirety.It was sent to microbiology for culture.The preperitoneal space was intact and there was no involvement with the peritoneal cavity.The wound was copiously irrigated with antimicrobial solution and then vigorously scrubbed for further debridement.The fascial edges were freshened and i was still able to pull them together primarily the and [sic] obtain primary right rectus fascial closure utilizing 0-vloc suture.Next a 19 french drain was placed in the subcutaneous plane and then the 20 cm transverse abdominoplasty scar was revised and closed utilizing complex closure technique.Scarpa's fascia was first closed utilizing interrupted 2-0 vicryl suture.This was followed by interrupted buried dermal 3-0 vicryl suture and absorbable insorb staples.This was followed by a running 4-0 monocryl dermis suture and a 20 cm revealing closed incision negative pressure dressing.¿ a discharge summary dated (b)(6) 2017 states: ¿leukocytosis, low grade fever: probably secondary to abdominal wound infection and the neulasta she received pta.Had resolved after mesh explantation but wbc count is slightly elevated again today.No fever.Urine culture negative.No diarrhea.No respiratory symptoms.No pain or erythema around the port.Microbiology results from the discharge summary states: ¿nasal mrsa swab: negative; urine culture: negative; surgical tissue culture from abdominal mesh: gnr.¿ culture results dated (b)(6) 2017 regarding specimens collected (b)(6) 2017 state: ¿abdominal mesh explanted from patient¿.¿aerobic culture result: organism 1 ¿ escherichia coli; specimen placed in thioglycollate broth on (b)(6) 2017 at 1310.From thioglycollate broth only: gram stain: gram negative rods.Culture: escherichia coli.¿ ¿no anaerobes isolated.¿ a pathology report detailing analysis of the explanted mesh was not provided.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, pain, exposure (extrusion), bowel obstruction and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, infection, inflammation, adhesion, fistula formation, seroma formation, perforation, wound dehiscence, wound complications, pain, bowel obstruction, ileus, revision/resurgery, device contraction, fever, hernia recurrence.¿ the gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.When operative infection is suspected, dissection of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: 10/10/17: anne arundel medical center.Lab.Wbc 18.5 h (4.8-10.8).10/11/17: anne arundel medical center.Virginia lobach, pa-c.Progress note.Exam: prevena dressing intact over abdominal incision.L and r abd drain holding suction with serosanginous [sic] output.Impression/plan: pod #1.Continue kci prevena dressing until pod 5, when removed will place abdominal binder.Continue drains with q6h stripping, please instruct pt to strip drains before discharge.Ok to shower over dressings and drains.10/11/17: anne arundel medical center.Zainab ashir, md.Progress note.Exam: abdomen: wound vac in place.Wbc 10.9 h.Impression/plan: dvt prophylaxis: heparin.10/12/17: anne arundel medical center.Virginia lobach, pa-c.Progress note.Exam: prevena dressing intact over abdominal incision.L and r abd drain holding suction with serosanginous [sic] output.Impression/plan: pod #2.Continue drains with q6h stripping, please instruct pt to strip drains before discharge.Ok to shower over dressings and drains.10/12/17: anne arundel medical center.Zainab ashir, md.Progress note.Exam: abdomen: wound vac in place.Wbc 12.5 h.Impression/plan: wbc noted to be elevated this am.No concern for infection at this time.Dvt prophylaxis: heparin.10/12/17: anne arundel medical center.Nurse notes.Ambulated x 4 around unit and sat in chair most of day.Refusing scds even after dvt education.Refused shower today.10/13/17: anne arundel medical center.Virginia lobach, pa-c.Progress note.Exam: prevena dressing intact over abdominal incision.L and r abd drain holding suction with serosanginous [sic] output.Impression/plan: pod #3.Continue kci prevena dressing until pod 5, when removed will place abdominal binder.Continue drains with q6h stripping.I will remove prevena vac dressing prior to d/c.Will be given abdominal binder to be worn loosely until drains removed.Will have home health.10/13/17: anne arundel medical center.Ryan miller, md.Progress note.Hpi: + constipation.Exam: gi: wound vac in place covering incision in lower abdomen.Wbc 12.0 h.Impression/plan: ready for d/c from medical standpoint.10/26/17: greater annapolis medical group.Andrew g.Gordon, md.Office visit.Abdomen: protuberant, wearing postop support belt; scar not examined.11/07/17: anne arundel medical center.Nurse notes.Incision lower abdomen horizontal.Well approximated.No redness, swelling or drainage.Scabbed.No odor.11/08/17: anne arundel medical center.Dr.Rubie jackson.Discharge instructions.[s/p port placement].No lifting more than 10 lbs or strenuous physical activity prior to post-operative appointment.Move arms/shoulders but no overhead lifting until instructed so at post-op or with pt.12/14/17: anne arundel medical center.Joseph a.Halpern, md.Emergency department notes.Cc: fever.Hpi: last chemotherapy was 6 days ago.Today, took a laxative because she had not passed stool in several days, developed watery diarrhea.Has passed several watery stools and some blood with stool.Noted temp 100.4.Plan: d/c.F/u on monday.12/22/17: anne arundel medical center.Udai sibia, md.Progress notes.Wound: lower abdominal open wound with purulent drainage and surrounding erythema.12/22/17: anne arundel medical center.Udai sibia, md.Brief operative note.Post-op dx: fascial dehiscence and surgical site infection.Procedure: exploration, abdominal wound and mesh debridement.Surgeon: devinder singh, md.Specimen: abdominal mesh.Source, tissue.Tests, culture.Destination, microbiology.Findings: ¿mesh explantation with wound debridement.¿ 12/22/17: anne arundel medical center.Implant record.Gore synecor biomaterial 12 sm circular.Manufacturer: gore.Action: explanted.Serial #: (b)(4).Model/cat #: gkfc12.Exp date: (b)(6)/2019.Size: 12cm.12/22/17: anne arundel medical center.Nurse notes.Abd binder on abd, with jp drain w/ small amt serosanguinous drainage in bulb which is compressed.12/23/17: anne arundel medical center.Udai sibia, md.Progress notes.Abdomen: appropriate incisional tenderness.Wound vac intact.Drain is serosanguineous.Impression/plan: progressing well from surgical standpoint, cleared to d/c home per plastic surgery, pending outpatient antibiotic optimization per id per wound cultures.12/23/17: anne arundel medical center.K.Savitha chengappa, md.Progress notes.Cc: abdominal mesh infection.Impression/plan: continue vancomycin and zosyn.Leukocytosis on admission-? s/t abdominal wound infection, ? neulasta.May be combination of both.Resolved after mesh removed.12/24/17: anne arundel medical center.Udai sibia, md.Progress notes.Appropriate incisional tenderness.Wound vac intact.Drain is serosanguineous.Plan: f/u next week for drain removal and wound vac removal.12/24/17: anne arundel medical center.Andre colaco, md.Progress notes.Abd: wound vac in place across lower abdomen, drain in place right lateral abdomen with serosanguinous drainage.There is extravasation of small amount blood from drain insertion site.12/24/17: anne arundel medical center.Dr.Singh.Discharge instructions.For prevena vac dressings (purple dressings over abdomen): you may shower over dressings, please pat dry.Please keep black vac machine out of shower.You may also shower with jp drains.If the vac dressing malfunctions-please contact plastic surgery.You may try to turn off machine, apply tape around any leaking area, and turn back on.The vac dressing will be removed by plastic surgery 5-7 days after surgery.Take antibiotics as prescribed.No lifting more than 10 lbs or strenuous physical activity prior to post-op appointment.Move arms/shoulders but no overhead lifting until instructed so at post-op or with pt.Drain care: apply new gauze to drain area daily and prn.Please strip drains at least 3 times daily.Empty drains prn and record drain amount per drain per day, on a log.01/04/18: anne arundel medical center.Nurse notes.Pt stated, ¿i was hospitalized over christmas for this infection i had and have been giving myself antibiotics at home for the past week.¿ 02/09/18: anne arundel medical center.Nurse notes.Reports constipation.Reports wound well healed.03/05/08: anne arundel medical center.Office visit.New patient information form: do you have pain? yes.Where is pain? stomach.On scale of 0-10, how would you rate pain? 1 or 2.Which activities cause pain to increase? movement, chemo.What gives relief from pain? advil.Gastrointestinal [circled yes to] heartburn, vomiting/nausea, early fullness when eating, abdominal pain, constipation, irregular bowel movements with chemo.03/05/18: anne arundel medical center.Luqman dad, md.Office visit.Hpi: recovering from a wound infection at site of tissue flap extraction from abdomen.Main issue has been recovering from wound infection during her chemo course, that did require an implant exchange.Now, well healed, not requiring antibiotics.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® synecor instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2017: (b)(6) medical center.(b)(6).Discharge summary.Hospital course: r breast cancer s/p mastectomy and reconstructive surgery on (b)(6) 2017.Uncomplicated post-op course.Had wound vac in place, removed by surg prior to discharge.On (b)(6) 2017: (b)(6) medical center.(b)(6).Discharge instructions.No lifting more than 10 lbs or strenuous physical activity prior to post-op appointment.Depending on your particular surgery, you may be asked to remain bent at the waist for several weeks.This is particularly after waistline incisions.Remaining bent at the waist will protect the skin closure.Avoid unnecessary intraabdominal pressure, as in coughing or straining for the first 2 weeks.Cough with a pillow pressed against abdomen.Use stool softeners when taking narcotic medication.You will be asked to wear and abdominal binder at all times (except in the shower).Once your last drain is removed, you will tighten the binder and wear for 7 more days.On (b)(6) 2017: (b)(6) medical center.(b)(6).Office notes.Cc: consideration of post-mastectomy radiotherapy.Hpi: recovering from a wound infection at site of tissue flap extraction from abdomen.Presents today for discussion of the role of adjuvant rt in the post mastectomy setting with 4-positive lns.On (b)(6) 2017: (b)(6) medical center.Medication administration record.Dexamethasone (decadron), doxorubicin (adriamycin), cyclophosphamide (cytoxan), netupitant-palonosetron (akynzeo).On (b)(6) 2017: (b)(6) medical center.(b)(6).Consultation.Impression/plan: s/p right unilateral diep flap at the time of skin sparing mastectomy complicated by wound dehiscence and surgical site infection likely secondary to chemotherapy treatment for estrogen receptor positive breast cancer.On exam: wound dehiscence with visible mesh with purulent discharge and surrounding skin erythema.On (b)(6) 2017 (b)(6) medical center.(b)(6).Consultation.Impression/plan: abdominal incisional dehiscence ¿ wound dehisced and was debrided in the office on (b)(6) 2017.Thought to be necrotic fat.Started local wound care with wound vac.On (b)(6) 2017, home wound nurse noted mesh.Abdominal mesh infection ¿ (+) green drainage from wound with malodor.Mesh exposed and no doubt infected.Plan for surgical debridement with mesh removal today.Recommend or cx to help guide abx.No periwound erythema or necrosis, but some induration.Add clindamycin for now.On (b)(6) 2017: (b)(6) medical center.(b)(6).Discharge summary.Discharge diagnosis: surgical wound infection.Hospital course: noted to have devitalized tissue on (b)(6) 2017.The wound was opened and debrided.On (b)(6) 2017 the wound appeared to be opening with yellow fatty tissue exposed.The wound was debrided and a few vicryl sutures were removed.On (b)(6) 2017 developed low grade fevers and was noted to have increasing discharge from the wound with tunneling and exposure of the mesh.S/p wound debridement, mesh explantation and wound vac application in the or on (b)(6) 2017.Was on iv vancomycin and zosyn.Preliminary surgical mesh cultures growing gnr.Switched to ivanz.Per id continue antibiotics until (b)(6) 2018.Cleared for discharge by surgery.Has been set up for home antibiotics infusion services to begin (b)(6) 2017 along with home drain and wound vac care.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, pain, exposure (extrusion), bowel obstruction and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, infection, inflammation, adhesion, fistula formation, seroma formation, perforation, wound dehiscence, wound complications, pain, bowel obstruction, ileus, revision/resurgery, device contraction, fever, hernia recurrence.¿ the gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.When operative infection is suspected, dissection of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2005: (b)(6) medical center.(b)(6) md.Radiology ¿ us transvaginal.Indication: abnormal uterine bleeding.Impression: multiple uterine fibroids suspected.Small complex cyst or solid nodule in r ovary also suspected.(b)(6) 2005: (b)(6) medical center.(b)(6) md.Radiology ¿ us transvaginal.Indication: f/u r ovarian cyst.Impression: uterus unchanged.Stable fibroids identified.R ovary appears normal at this time.Records between (b)(6) 2005 and (b)(6) 2017 were not provided.(b)(6) 2017: (b)(6) medical center.(b)(6), md.Consultation.Plastic surgery.Hpi: interested in diep flap reconstruction.Abdomen: adequate lipodystrophy [abnormal distribution of fat].Impression/plan: evaluated by dr.(b)(6).She is candidate for immediate pre pectoral tissue expander reconstruction at time of r skin sparing mastectomy.Placement of the tissue expander is pending intra operative spy findings.She is a good candidate for diep flap reconstruction.May proceed with staged unilateral diep flap reconstruction well after adjuvant therapy has completed.Understanding she may need adjuvant radiation he also agreed to perform immediate unilateral diep with understanding it may need to be left larger to accommodate for shrinking after rads.He counseled pt she cannot have muscle plication during diep flap.Pt understood; all questions answered.Dr.(b)(6) reviewed differential dx, surgical techniques, chance of success with pt.Reviewed risks, benefits, alternatives, indications, answered all questions.Noted routine risks of surgery can include but are not limited to bleeding, infection, scarring pain, seroma, hematoma, dehiscence, wound complications.For expander/implant based reconstruction pts, dr.(b)(6) further noted that risk can also include peri-prosthetic infection, capsular contractures, muscle spasm, and/or pain, need for biologic mesh to support the lower pole, possible exposure or explantation of the expander for a variety of reasons like positive margins on final path, exposure, persistent pain, persistent infection despite antibiotics.For autologous free flap reconstructions (diep flaps) we noted risk includes flap failure or necrosis, flap shrinkage, thromboembolic events requiring possible anticoagulation, placement of expander as back-up operation at initial surgery, a week inpatient stay, a month of extensive recovery, 6 months no heavy lifting.We discussed donor site, possible morbidity such as hernia, bulging, fat necrosis, skin necrosis, umbilical necrosis and need for scar revisions such as dog ear repairs.(b)(6) 2017: (b)(6) medical center.(b)(6) radiology ¿ cta abdomen/pelvis.Indication: breast cancer.Evaluate deep inferior epigastric perforator vessels for diep preop planning.Impression: symmetric widely patent inferior epigastric arteries bilaterally without evidence of hemodynamically significant stenosis.(b)(6) 2017: (b)(6) medical center.(b)(6) pa-c.Office visit.Hpi: presurgical discussion.Pt was asked to do no heavy lifting or strenuous activity one week postop.Advised on showering, wound care, possible drain care.10/13/17-11/26/17: [missing records: records for home health visits were not provided.] (b)(6) 2017: (b)(6) medical center.(b)(6) md.Office visit.Impression/plan: dr.(b)(6) evaluated pt, marked, signed and consented for diep reconstruction to proceed tomorrow as planned.All questions answered fully.(b)(6) 2017: (b)(6) medical center.(b)(6) office visit.Hpi: notes little output from abdominal drain, wearing abdominal binder.Happy with results.[photocopy of trunk, abdominal incision, poor-quality copy].Abdominal incision c/d/i.Umbilicus healing well with blistering noted inferior to incision.Abdominal jp drains x 2, ss [serosanguinous] output-removal l abdominal drain.Impression/plan: light layer bacitracin to blistering around umbilicus.Routine incision care, washing instructions reviewed.(b)(6) 2017: (b)(6) visiting nurse association.(b)(6) md.Physician order.Cover abdominal wound with dry dressing if draining.(b)(6) 2017: [ni].Radiology ¿ ct chest/abdomen/pelvis.Indication: staging breast cancer.Findings: consistent with flap reconstruction of r breast are seen.Postop changes noted adjacent to r rectus abdominus muscle.A lobulated fluid collection with pockets of internal gas noted deep to caudal margin of r rectus abdominus.Exact measurements of the collection difficult to obtain d/t its configuration, it spans at least 10.4 cm in craniocaudad dimension.Measures maximum 3 cm in ap dimension.Its greatest cross-section spans 6.6 cm in transverse dimension.Surgical drainage catheter is seen coursing ventral to this collection, with tip terminating lateral to the contralateral rectus abdominus muscle.The collection is most likely postop in nature with probable blood products, seroma formation.Possibility of superimposed infection cannot be excluded.There is a relative paucity of infiltration of adjacent subcutaneous fat and adjacent mesenteric fat which argues against infection.(b)(6) 2017: (b)(6) medical center.(b)(6) office visit.Hpi: notes little output from last abdominal drain.Wearing abdominal binder.Abdominal incision c/d/i, darkness medially-silvadene applied.Jp drain x 1 minimal ss output.Umbilicus healing well with blistering noted inferior to incision.Impression/plan: healing well.Apply silvadene to abdominal incision bid until healed.(b)(6) 2017: (b)(6) medical center.(b)(6) office visit.Hpi: wearing abdominal binder.Using silvadene cream to abdominal incisions.[photocopy of trunk, poor-quality copy].Abdominal incision c/d/i with darkness medially.Impression/plan: healing well.Continue wearing abdominal binder.(b)(6) 2017: (b)(6) medical center.(b)(6).Office visit.Hpi: wearing abdominal binder.[photocopy of trunk, poor-quality copy].Abdominal incision c/d/i with darkness medially.(b)(6) 2017: (b)(6) medical center.(b)(6) office visit.Hpi: wearing abdominal binder.[photocopy of lower abdomen, poor-quality copy].Impression/plan: abdominal scar debrided.Proceed with saline-moistened gauze at site of abdominal wound, bid, shower daily.(b)(6) 2017: (b)(6) medical center.(b)(6) office visit.Hpi: notes her home nurse thought her wound appeared very yellow.[photocopy of trunk and of lower abdomen, poor-quality copy].Abdominal incision, medial wound, yellow fatty tissue at base, few vicryl sutures removed.Impression/plan: explained that wound contains mostly fatty tissue, thus appears yellow.Wound appears healthy.Continue saline-moistened gauze at site of abdominal wound bid.(b)(6) 2017: [ni].(b)(6) md.Office visit.Cc: foul odor from surgical incision.Hpi: scheduled for chemo next week.Wound infection of suprapubic incision, moderate dehiscence and drainage.Plastic surgeon and visiting rn have dismissed her.Exam: ropy suprapubic pfannenstiel scar packed ~8¿ central dehiscence.Packing had slight odor, slightly tinged fluorescent green, only fatty and fibrous tissue noted at base of wound.Site thoroughly cleansed with sterile saline x 2, packed with wet abd pad, covered with dry pad.Able to cover with and elastic girdle.Impression: incisional infection.Plan: continue w/d dsg changes bid until wound closes.(b)(6) 2017: (b)(6) medical center.(b)(6).Office visit.Addendum.Hpi: notes worsening of open abdominal wound.Has been using moistened saline gauze dressings.[photocopy of lower abdomen and what appears to be open wound].Abdominal wound, yellow fatty tissue base, few vicryl sutures removed, wound debrided, measuring 12 x 2 x 3 cm, serous drainage.Wound margins clear.Impression/plan: wound healing has lagged with conservative wound management.Will be starting chemotherapy friday.Recommend negative pressure wound vac therapy to increase wound healing.Instructed to continue saline gauze packing into wound, bid.Apply dakins soaked gauze into wound 15 minutes prior to changing packing.May proceed with chemotherapy, is unrelated to abdominal wound.(b)(6) 2017: (b)(6) medical center.(b)(6) physician order.Amb referral to home health.Please evaluate for admission to home health.Apply black sponge wound vac to open abdominal wound, at -125 mmhg continuous negative pressure, changed mwf.Please use dakins soaked gauze into wound 15 mins prior to vac application.(b)(6) 2017: (b)(6) medical center.(b)(6).Office visit.[photocopy of abdomen, poor-quality copy].Abdominal wound appears to be improved with vac therapy.Wound debrided, measuring 10 x 2 x 3 cm, serous drainage, fascia at base.Impression/plan: wound has increased granulation tissue.Continue vac changes mwf.Remove vac dressing and shower before reapplications (b)(6) 2017:(b)(6) medical center.(b)(6) pa-c.Office visit.Vac dressing removed, wound soaked with dakins, abdominal wound debrided, measuring 11 x 2 x 3 cm, increased fascia at base, serous drainage.Impression/plan: continue wound vac therapy.Add white granufoam over fascia.(b)(6) 2017: (b)(6) medical center.(b)(6).Office visit.Concerns of abdominal wound.Of note, currently undergoing chemotherapy.[photocopy of lower abdomen and of trunk, poor-quality copy].Abdominal wound explored and mesh seen at base, lightly debrided, odor, serous drainage.Umbilicus healing well.Impression/plan: evaluated by dr.(b)(6).Counseled pt that her synthetic is now exposed and will need to be removed.He recommends operative exploration, mesh debridement, possible fascial and muscle closure, possible wound vac placement.He reviewed risks, benefits.Surgical consent obtained.Counseled on hernia development after removal of mesh.Discussed wound healing complications during chemotherapy.Pt understood; all questions answered.Pt noted was in hospital for fever last thursday and d/c¿d with abx [antibiotics].Admit tomorrow for work up.Chemo cancelled this friday.Stop vac dressing.Continue moistened saline gauze dressings packed into wound, with dakins soaks for 15 minutes, 2-3 x day.(b)(6) 2017: (b)(6) medical center.Photocopy.[2 photocopies of what appears to be abdominal wound, poor-quality copy].(b)(6) 2017: (b)(6) medical center.(b)(6) office visit.Chemotherapy on hold 2-3 more weeks.Abdominal incision c/d/i with staples, jp drain x 1 moderate ss output.Impression/plan: evaluated by dr.(b)(6).Healing well.Counseled to wear abdominal binder as much as possible, use precaution with coughing, intra-abdominal pressure.Encouraged to walk.(b)(6) 2018: (b)(6) medical center.(b)(6).Office visit.Chemotherapy on hold 1 more week.[photocopy of what appears to be a trunk, poor-quality copy].Staples removed.Impression/plan: evaluated by dr.(b)(6).Continues to heal well.Should plan to restart chemotherapy next week.(b)(6) 2018: (b)(6) medical center.Photocopy.[photocopy of what appears to be a trunk, poor-quality copy].(b)(6) 2018: (b)(6) office visit.Hpi: saw plastic surgery (b)(6) 2018, sutures removed.Still has jp drain in place, little drainage.Abdomen: lower abdominal incision well healed, closed except just below umbilicus where there is small area of dehiscence.Minimal swelling of entire incision.Impression/plan: will defer to plastic surgery regarding further treatment, evaluation of this.Leukocytosis, likely s/t abdominal mesh infection, resolved.(b)(6) 2018: (b)(6)medical center.(b)(6).Office visit.Returns prior to appointment, concerns over incision.She notes separation.[photocopy of abdomen, poor-quality copy].I reassured pt she is healing well, incision remains intact.Steri strips placed over incision, these should flake off in 7-10 days.Instructed to wear abdominal compression at all times.(b)(6) 2018: (b)(6) md.Office visit.Impression/plan: recovering well from her breast implant removal d/t infection.Good recovery of her mesh removal as well.(b)(6) 2018: (b)(6)medical center.(b)(6) office visit.Returns prior to appointment with concerns over incision.She notes redness, increased pain of incision.[photocopy of abdomen, poor-quality copy].Abdominal incision c/d/i, no open wound or separation.Very slight erythema of incision.Dr.(b)(6) reassured pt she is healing well, incision remains intact.He counseled her that wound development could occur in future.Will resume chemotherapy friday.Instructed to wear abdominal compression at all times.(b)(6) 2018: (b)(6) medical center.(b)(6) office visit.Returns for evaluation of abdominal incision.She is happy with result.[photocopy of trunk, poor-quality copy].Abdominal incision c/d/i.Standing cone deformities of abdominal flanks.Dr.(b)(6) evaluated pt.Healing well, great result.Discussed excision of standing cone deformities of flanks well after chemotherapy.Continue with medical wt.Loss.Instructed to wear abdominal compression at all times.(b)(6) 2018: (b)(6) medical center.Photocopy.[photocopy of what appears to be an abdominal incision below umbilicus, poor-quality copy].(b)(6) 2018:(b)(6) office visit.Hpi: she still feels abdominal incision is little bit swollen.Abdomen: lower abdominal incision well healed and closed.Some firmness rlq.Impression/plan: continue to monitor off antibiotics.(b)(6) 2018: (b)(6) medical center.Photocopy.[photocopy of what appears to be an abdominal incision/scar, poor-quality copy].(b)(6) 2018: (b)(6) medical center.(b)(6) office visit.Happy with results but notes bulge of r lower abdomen.Bulge seen on exam, no obvious hernia on palpation.Plan: ct abdomen.Instructed to wear abdominal compression at pt preference.(b)(6) 2018: (b)(6) medical center.(b)(6) radiology ¿ ct abdomen/pelvis.Indication: r abdominal bulge of abdominal wall.S/p r diep flap with subsequent debridement of abdominal mesh.Impression: sequela of previous diep flap on r with mesh repair.Areas of parenchymal scarring at surgical site as well as some mild bulging of mesh but no discrete hernia or seroma.Fundal fibroid.(b)(6) 2018: maryland disability determination services.Letter.Pt is applying for disability due to the following breast cancer, lymphedema, neuropathy, joint pain, infection of diep microvascular free flap for breast, problems lifting and walking.Please submit medical records to include treatment dates of 05/2018 to present.(b)(6) 2018: (b)(6) medical center.(b)(6).Office visit.Impression/plan: discussed d/t abdominal wall weakness seen on imaging, she should avoid heavy lifting above 10 pounds and have increased risk of herniation.We support her decision for retirement d/t postop restrictions.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2015:(b)(6) medical center.[provider ni].Radiology ¿ ct lung screening scan.Indication: more than 30 pack year smoking history.Impression: no evidence of pulmonary neoplasm.(b)(6) 2017:(b)(6) medical center.(b)(6).Radiology-cta abdomen/pelvis with/without iv contrast.Indication: breast cancer.Findings: abdominal wall, no mass or hernia; bowel/mesentery, no visible mass, obstruction, or bowel wall thickening.Diverticulosis.(b)(6) 2017:(b)(6) medical center.(b)(6).Radiology ¿ ct abdomen/pelvis without iv contrast.Indications: right abdominal bulge and integrity of abdominal wall.Status post right diep flap with subsequent debridement of abdominal mesh.Findings: abdominal ct demonstrates clear lung bases.Cortical cyst is noted posterior aspect of right kidney which was seen previously.The other abdominal parenchymal organs are unremarkable.Pelvic ct demonstrates sequela previous diep flap with mesh repair.Some scarring along the surface of the skin with some mild bulging of the mesh at the site of surgery but no evidence of bowel hernia or seroma in this region.Bladder contours normal.Uterus and adnexal regions shows likely fibroid posteriorly in the ribs.No pathologic adenopathy seen.Visualized osseous structures show no discrete lytic lesions.Impression: sequela of previous diep flap on right with mesh repair.Areas of parenchymal scarring at surgical site as well as some mild bulging of the mesh but no discrete recurrent hernia or seroma.Fundal fibroid.(b)(6) 2019:(b)(6) medical center.(b)(6), pa-c.Office notes.Breast cancer follow up.Completed adjuvant chemotherapy and radiation.States she developed an infection during chemotherapy at abdominal site of the diep.Denies any weight changes or constitutional symptoms.Does not do regular exercise; encouraged to walk.Weight 172 lbs.Appears without evidence of recurrent disease.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® synecor intraperitoneal biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect- clinical code h6: updated investigation findings h6: updated investigation conclusions h6: health effect impact code: f1903: device explantation the investigation has been completed.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient code(s) (2240, for3191: appropriate term/code not available for ¿migration¿, ¿protrusion¿, ¿mesh contracted, [separated] from the rectus [fascia]¿) was/were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: ¿ the known medical records span (b)(6), 2005 through (b)(6), 2019 and not all records received in this time span are relevant to the gore® synecor intraperitoneal biomaterial.Patient information: medical history: ¿ chronic diarrhea ¿ obesity - (b)(6) 2016: 188 lbs; bmi 32.27 - (b)(6) 2017: 191 lbs; bmi 32.9 ¿ herpes simplex vulvovaginitis ¿ breast cancer with chemotherapy ¿ para 3, gravida 3 ¿ smoker ¿ 1 pack/day x 20 years ¿ diverticulosis ¿ hypertension ¿ hyperlipidemia ¿ hypothyroidism prior surgical procedures: ¿ (b)(6) 2005: dilatation and curettage, endometrial ablation ¿ oophorectomy [unknown date] relevant medical information: implant preoperative complaints: ¿ (b)(6) 2017: ct abdomen/pelvis: ¿abdominal wall, no mass or hernia; bowel/mesentery, no visible mass, obstruction, or bowel wall thickening.Diverticulosis.¿ ¿ (b)(6) 2017: [the patient] ¿is a 59-year-old woman who was recently diagnosed with an invasive lobular carcinoma of the right breast.After being fully counseled on options by dr.(b)(6), she presented to me for counseling on reconstructive options.She chose a non-nipple-sparing mastectomy of her right breast and after being counseled on the various and sundry options, elected to proceed with right-only breast surgery, and for reconstructions requested an immediate diep flap, which i sanctioned.¿ implant procedure: right breast reconstruction with immediate abdominally-based perforator free flap for breast reconstruction.Reconstruction of right hemi-abdominal wall with implantation of retrofacial [sic] biosynthetic mesh.Application of waistline incisional negative pressure dressing.Spy perfusion assessment of mastectomy and free flap.Implant: gore® synecor intraperitoneal biomaterial (15358337/ gkfc12) 12 cm, circle.Implant date: (b)(6), 2017 ¿ description of hernia being treated: ¿while dr.(b)(6) started on the mastectomy, my partner and i started at the abdomen.A 10 blade was used to incise both the upper and lower abdominal incisions.Along the waist, care was given to preserve the superficial vasculature coming from the groin and on the right side where we found a sizeable superficial inferior epigastric vein which we preserved for potential additional venous flow.There was no accompanying artery suitable for microsurgery, so we continued with a deeper dissection and followed our plan which was initially to raise a right hemi-abdominal flap to the right breast, preserving, if needed, the left hemi-abdomen as a pedicle tram.We carried the dissection from the point in the flank and raised the skin and fat off of the anterior abdominal wall fascia.When we got to the level of the linea semilunaris, we slowed the dissection and went into a lower bovie setting and used, per our routine, a freer elevator to perform a blunt careful dissection along the fascia.In so doing, we identified 1 sizeable periumbilical medial lobe perforator and an adjacent lateral lobe perforator and just caudal to that on the abdominal wall, another lateral lobe perforator.We then quickly tested these and decided to sacrifice the medial lobe perforator, which was clipped and divided and then having completed the suprafascial dissection, we lined up the 2 lateral lobe perforators, entered the fascia using a 15 blade just above the superior of the 2 and then performed an intramuscular dissection which was true perforator dissection, sparing all muscle.We carried this all the way down through the muscle until we got into the lateral space and then we were able to carry the dissection all the way down to the vessel¿s origin off the iliac.¿ ¿while this was being done, dr.Singh and marybeth gall, rn, worked to repair the donor site defect in the right hemi-abdominal wall.That was done by undermining the fascia by several cm in both directions and then they implanted a piece of gore synecor mesh that was reference gksc12, s/n number was (b)(6).¿ ¿ implant size and fixation: ¿it was cut down to size and ultimately implanted by placing parachuted 2-0 pds horizontal mattress sutures in all directions and then closing the fascia over this with a looped 0 pds suture.They also anesthetized the abdominal wall by injecting bupivacaine in and around this repair.The abdominal donor site was then drained with two 19-blake drains brought through far posterior flank counterincisions on trocar.The drains were secured to the skin with 0 silk stitches.We asked for the waist to be flexed so that we could close the skin and the skin was closed by placing a running monoderm barbed suture through scarpa fascia and then similarly subcuticular closure was done with a barbed dermal suture.A counterincision was made in the advanced abdominal wall flap and the umbilicus was pulled up on a setting suture and inset and an umbilicoplasty was performed and this was done with deep 2-0 vicryl suture and then a running 5-0 fast absorbing gut suture at the level of the skin.Before being able to close the abdominal wall, obviously the left hemi-abdominal flap was sheared off.There was no fascial entry.That was weighed and i used that to estimate the weight if the right hemi-abdominal flap which was 720 grams.At the end of the case, we cleaned and dried the skin of the waist and we applied a customizable prevena incisional negative-pressure dressing to the waistline incision, including a superior extension to cover the umbilicoplasty.¿ ¿ post-operative period: [2 days] - (b)(6) 2017: ¿prevena dressing intact over abdominal incision.L and r abd drain holding suction with serosanginous [sic] output.Impression/plan: pod [postoperative day] #1.Continue kci prevena dressing until pod 5, when removed will place abdominal binder.Continue drains with q6h stripping, please instruct pt to strip drains before discharge.¿ - (b)(6) 2017: ¿prevena dressing intact over abdominal incision.L and r abd drain holding suction with serosanginous [sic] output.Impression/plan: pod #2.Continue drains with q6h stripping, please instruct pt to strip drains before discharge.¿ - (b)(6) 2017: ¿ambulated x 4 around unit and sat in chair most of day.Refusing scds [sequential compression devices] even after dvt [deep vein thrombosis] education.Refused shower today.¿ - (b)(6) 2017: ¿prevena dressing intact over abdominal incision.L and r abd drain holding suction with serosanginous [sic] output.Impression/plan: pod #3.Continue kci prevena dressing until pod 5, when removed will place abdominal binder.Continue drains with q6h stripping.I will remove prevena vac dressing prior to d/c [discharge].¿ - (b)(6) 2017: discharge summary: ¿r breast cancer s/p mastectomy and reconstructive surgery on (b)(6) 2017.Uncomplicated post-op course.Had wound vac in place, removed by surg prior to discharge.¿ ¿no lifting more than 10 lbs or strenuous physical activity prior to post-op appointment.Depending on your particular surgery, you may be asked to remain bent at the waist for several weeks.This is particularly after waistline incisions.Remaining bent at the waist will protect the skin closure.Avoid unnecessary intraabdominal pressure, as in coughing or straining for the first 2 weeks.Cough with a pillow pressed against abdomen.Use stool softeners when taking narcotic medication.You will be asked to wear and abdominal binder at all times (except in the shower).Once your last drain is removed, you will tighten the binder and wear for 7 more days.¿ relevant medical information: ¿ (b)(6) 2017: ¿abdominal incision c/d/i [clean/dry/intact].Umbilicus healing well with blistering noted inferior to incision.Abdominal jp drains x 2, ss [serosanguinous] output-removal l abdominal drain.¿ ¿ (b)(6) 2017: ¿cover abdominal wound with dry dressing if draining.¿ ¿ (b)(6) 2017: ct chest/abdomen/pelvis: ¿consistent with flap reconstruction of r breast are seen.Postop changes noted adjacent to r rectus abdominus muscle.A lobulated fluid collection with pockets of internal gas noted deep to caudal margin of r rectus abdominus.Exact measurements of the collection difficult to obtain d/t [due to] its configuration, it spans at least 10.4 cm in craniocaudad dimension.Measures maximum 3 cm in ap dimension.Its greatest cross-section spans 6.6 cm in transverse dimension.Surgical drainage catheter is seen coursing ventral to this collection, with tip terminating lateral to the contralateral rectus abdominus muscle.The collection is most likely postop in nature with probable blood products, seroma formation.Possibility of superimposed infection cannot be excluded.There is a relative paucity of infiltration of adjacent subcutaneous fat and adjacent mesenteric fat which argues against infection.¿ ¿ (b)(6) 2017: ct abdomen/pelvis: ¿sequela of previous diep flap on right with mesh repair.Areas of parenchymal scarring at surgical site as well as some mild bulging of the mesh but no discrete recurrent hernia or seroma.¿ ¿ (b)(6) 2017: ¿notes little output from last abdominal drain.Wearing abdominal binder.Abdominal incision c/d/i, darkness medially - silvadene applied.Jp drain x 1 minimal ss output.Umbilicus healing well with blistering noted inferior to incision.¿ ¿ (b)(6) 2017: ¿wearing abdominal binder.Using silvadene cream to abdominal incisions.Abdominal incision c/d/i with darkness medially.¿ ¿ (b)(6) 2017: abdominal exam: ¿protuberant, wearing post op support belt: scar not examined , soft, nt/nd, bs present, some guarding no rebound, no masses palpated, no hepatosplenomegaly, no hernias present.¿ ¿ (b)(6) 2017: ct abdomen/pelvis: ¿upper abdomen: no abnormality noted.¿ ¿impression: recent surgical changes of the right breast and axillary region.2.Pulmonary embolus or other abnormality noted.¿ ¿ (b)(6) 2017: ¿wearing abdominal binder.Abdominal incision c/d/i with darkness medially.¿ ¿ (b)(6) 2017: ¿incision lower abdomen horizontal.Well approximated.No redness, swelling or drainage.Scabbed.No odor.¿ ¿ (b)(6) 2017: ¿abdominal scar debrided.Proceed with saline-moistened gauze at site of abdominal wound, bid [twice a day], shower daily.¿ ¿ (b)(6) 2017: ¿recovering from a wound infection at site of tissue flap extraction from abdomen.¿ ¿ (b)(6) 2017: home care nurse: ¿agency discharge summary.Pt [patient] no longer homebound, returning to work.Abdominal wound care daily, spouse indep [independent] in dressing change.Current status of wound 1.5 x 15 x 2.5.¿ ¿ (b)(6) 2017: ¿notes her home nurse thought her wound appeared very yellow.Abdominal incision, medial wound, yellow fatty tissue at base, few vicryl sutures removed.Impression/plan: explained that wound contains mostly fatty tissue, thus appears yellow.Wound appears healthy.Continue saline-moistened gauze at site of abdominal wound bid.¿ ¿ (b)(6) 2017: ¿scheduled for chemo next week.Wound infection of suprapubic incision, moderate dehiscence and drainage.Plastic surgeon and visiting rn have dismissed her.Exam: ropy suprapubic pfannenstiel scar packed ~8¿ central dehiscence.Packing had slight odor, slightly tinged fluorescent green, only fatty and fibrous tissue noted at base of wound.Site thoroughly cleansed with sterile saline x 2, packed with wet abd pad, covered with dry pad.Able to cover with abd elastic girdle.Impression: incisional infection.¿ ¿ (b)(6) 2017: ¿notes worsening of open abdominal wound.Has been using moistened saline gauze dressings.Abdominal wound, yellow fatty tissue base, few vicryl sutures removed, wound debrided, measuring 12 x 2 x 3 cm, serous drainage.Wound margins clear.Impression/plan: wound healing has lagged with conservative wound management.Will be starting chemotherapy friday.Recommend negative pressure wound vac therapy to increase wound healing.Instructed to continue saline gauze packing into wound, bid.Apply dakins soaked gauze into wound 15 minutes prior to changing packing.May proceed with chemotherapy, is unrelated to abdominal wound.¿ ¿ (b)(6) 2017: ¿abdominal wound appears to be improved with vac therapy.Wound debrided, measuring 10 x 2 x 3 cm, serous drainage, fascia at base.Impression/plan: wound has increased granulation tissue.Continue vac changes mwf [monday, wednesday, friday].Remove vac dressing and shower before reapplications.¿ ¿ (b)(6) 2017: ¿last chemotherapy was 6 days ago.Today, took a laxative because she had not passed stool in several days, developed watery diarrhea.Has passed several watery stools and some blood with stool.Noted temp 100.4.¿ ¿bowel sounds are normal.She exhibits no distension and no mass.There is no tenderness.There is no rebound and no guarding.¿ ¿ (b)(6) 2017: ¿vac dressing removed, wound soaked with dakins, abdominal wound debrided, measuring 11 x 2 x 3 cm, increased fascia at base, serous drainag e.¿ explant preoperative complaints: ¿ (b)(6) 2017: ¿counseled pt that her synthetic is now exposed and will need to be removed.He recommends operative exploration, mesh debridement, possible fascial and muscle closure, possible wound vac placement.He reviewed risks, benefits.Surgical consent obtained.Counseled on hernia development after removal of mesh.Discussed wound healing complications during chemotherapy.Pt understood; all questions answered.Pt noted was in hospital for fever last thursday and d/c¿d with abx [antibiotics].Admit tomorrow for work up.Chemo cancelled this friday.Stop vac dressing.Continue moistened saline gauze dressings packed into wound, with dakins soaks for 15 minutes, 2-3 x day.¿ ¿ (b)(6) 2017: ¿with regards to her abdominal wound, she initally [sic] had closure and healing.However she returned to clinic on (b)(6), 2017 and was noted to have devitalized tissue with wound opening and the wound was debrided.She returned for evlatuion [sic] on (b)(6)and wound appeared to be opening with yellow fatty tissue exposed.The wound was debrided and a few vicryl sutures were removed.Started chemotherapy with cytoxan/ adiramycin on (b)(6), 2017.One week later she developed low grade fever, 100.4 and loose stools shortly after taking laxatives.Seen in ed on (b)(6) 2017 with wbc 1.4.She did not appear toxic, and was discharged on moxifloxacin.She has noted increased discharge and tunneling of the abdominal wound over the last week and recently noted exposed mesh.She is now being admitted for operative exploration, mesh debridement, possible fascial and muscle closure, possible wound vac placement and antibiotics.¿ ¿ (b)(6) 2017: ¿s/p right unilateral diep flap at the time of skin sparing mastectomy complicated by wound dehiscence and surgical site infection likely secondary to chemotherapy treatment for estrogen receptor positive breast cancer.On exam: wound dehiscence with visible mesh with purulent discharge and surrounding skin erythema.¿ ¿ (b)(6) 2017: infectious disease: ¿on admission, patient was afebrile with a wbc count of 12.6.She was empirically started on vancomycin iv and zosyn.Plan is for the patient to go to the operating room today for abdominal wound debridement and mesh removal.Infectious disease was consulted regarding antibiotic management.Currently, patient is feeling better since starting antibiotics.She's having a positive nausea, vomiting or diarrhea.She remains afebrile.Her wound vac was removed and she has been packing in place.Otherwise, no other complaints.¿ ¿abdominal incisional dehiscence - wound dehisced and was debrided in the office on (b)(6).Thought to be necrotic fat.Started local wound care with wound vac.Pt reports foul odor with increased drainage for a few days pta.On (b)(6), home wound nurse noted mesh.¿ ¿abdominal mesh infection - (+) green drainage from wound with malodor.Mesh exposed and no doubt infected.Plan for surgical debrided with mesh removal later today.Recommend or cx [cultures] to help guide [antibiotics].Agree with vancomycin iv and zosyn for now.No periwound erythema or necrosis, but some induration.Add clindamycin for now.May require home iv [antibiotics] pending [culture] results.¿ ¿ (b)(6) 2017: ¿the patient recently underwent a right unilateral diep microvascular free flap for breast reconstruction with dr.(b)(6) and myself.She was noted for delayed wound healing in the right abdominal donor site and this has been managed with debridement and wound vac.The patient called our office and noted the wound was still progressing and now there was exposure of the underlying mesh.I was covering for dr.(b)(6) so i admitted the patient to the hospital and planned for surgery the following day.¿ explant procedure: debridement of open wound of the abdomen, including skin subcutaneous tissue fascia and removal of previously placed bio-synthetic synecor mesh.Primary closure of right rectus fascia primarily with vloc suture.Scar revision and complex closure of abdominoplasty waistline incision for 20 cm on the right flank.Explant date: (b)(6), 2017 ¿ ¿i began surgery by sharply debriding the right open abdominal wound.A scalpel was used to debride devitalized tissue in the skin and subcutaneous and fascial layers.A scalpel was used to release sutures which were previously placed to hold the biosynthetic in the retro-rectus position.The rectus fascia had separated and the mesh was obviously exposed.It was challenging but ultimately the mesh was removed in its entirety.It was sent to microbiology for culture.The peritoneal space was intact and there was no involvement with the peritoneal cavity.The wound was copiously irrigated with antimicrobial solution and then vigorously scrubbed for further debridement.The fascial edges were freshened and i was still able to pull them together primarily the and obtain primary right rectus fascial closure utilizing 0-vloc suture.Next a 19 french drain was placed in the subcutaneous plane and then the 20 cm transverse abdominoplasty scar was revised and closed utilizing complex closure technique.Scarpa¿s fascia was first closed utilizing interrupted 2-0 vicryl suture.This was followed by interrupted buried dermal 3-0 vicryl suture and absorbable insorb staples.This was followed by a running 4-0 monocryl dermis suture and a 20 cm revealing closed incision negative pressure dressing.¿ relevant medical information: ¿ (b)(6) 2017: tissue culture: ¿source: abdominal mesh explanted from patient.Aerobic culture: result: organism 1 ¿ escherichia coli.¿ ¿ (b)(6) 2017: ¿appropriate incisional tenderness.Wound vac intact.Drain is serosanguineous.¿ ¿ (b)(6) 2017: ¿wound vac in place across lower abdomen, drain in place right lateral abdomen with serosanguinous drainage.There is extravasation of small amount blood from drain insertion site.¿ ¿ (b)(6) 2017: discharge summary: ¿leukocytosis, low grade fever: probably secondary to abdominal wound infection and the neulasta she received pta.Had resolved after mesh explantation but wbc count is slightly elevated again today.No fever.Urine culture negative.No diarrhea.No respiratory symptoms.No pain or erythema around the port.¿ ¿nasal mrsa swab: negative; urine culture: negative; surgical tissue culture from abdominal mesh: gnr [gram negative rods].¿ ¿ (b)(6) 2017: ¿abdominal incision c/d/i with staples, jp drain x 1 moderate ss output.¿ ¿ (b)(6) 2018: ¿saw plastic surgery 01/03/18, sutures removed.Still has jp drain in place, little drainage.Abdomen: lower abdominal incision well healed, closed except just below umbilicus where there is small area of dehiscence.Minimal swelling of entire incision.¿ ¿ (b)(6) 2018: ¿recovering well from her breast implant removal d/t infection.Good recovery of her mesh removal as well.¿ ¿ (b)(6) 2018: ¿returns for evaluation of abdominal incision.She is happy with result.Abdominal incision c/d/i, no open wound or separation.Very slight erythema of incision.Dr.(b)(6) evaluated pt.Healing well, great result.Discussed excision of standing cone deformities of flanks well after chemotherapy.¿ ¿ (b)(6) 2018: ¿she still feels abdominal incision is little bit swollen.Abdomen: lower abdominal incision well healed and closed.Some firmness rlq.¿ conclusion: it should be noted that the gore® synecor biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, pain, exposure (extrusion), bowel obstruction and recurrence.¿ the gore® synecor biomaterial instructions for use warn, ¿strict aseptic techniques should be followed.When operative infection is suspected, dissection of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ the gore® synecor biomaterial instructions for use further warn, ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, wound complications and wound dehiscence.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.